MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26679
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqy and lit; dqy catheter, percutaneous, lit catheter, angioplasty, peripheral, transluminal initial reporter name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving the right lower limb and anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter's balloon leaked "from the hub side".Another balloon was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5, d10, h6 (annex g) this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 04apr2023.The procedure was balloon angioplasty.Another manufacturer's 6 french sheath was used with the balloon.The lesion was located below the right knee and was 70% occluded.The patient's anatomy was not tortuous or calcified.The balloon was inflated to 6 atmospheres with an unspecified device and leaked from the hub upon the first inflation.After the leak occurred, the balloon was removed by itself.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving the right lower limb and anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter's balloon leaked "from the hub side".Another balloon was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information was received 04apr2023.The procedure was balloon angioplasty.Another manufacturer's 6 french sheath was used with the balloon.The lesion was located below the right knee and was 70% occluded.The patient's anatomy was not tortuous or calcified.The balloon was inflated to 6 atmospheres with an unspecified device and leaked from the hub upon the first inflation.After the leak occurred, the balloon was removed by itself.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿flush the catheter lumen labeled ¿distal¿ using heparinized saline solution.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16599949
Report Number1820334-2023-00309
Device Sequence Number7211983
Product Code DQY
UDI-Device Identifier10827002266794
UDI-Public(01)10827002266794(17)240825(10)14170528X
Combination Product (Y/N)N
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberG26679
Device Catalogue NumberPTA3-14-150-2.5-12
Device Lot Number14170528X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/04/2023
06/28/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/24/2023
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR CORDIS SHEATH.; UNSPECIFIED ABBOTT DEVICE.
Patient Age78 YR
Patient SexFemale